Hail, Martin
- When
- May 13, 12:37 PM EST
- Where
- Martin County, 2 mi SSE of Hobe Sound
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 27.043, -80.118
Pulse thunderstorms form along the east coast and west coast seabreeze.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Pulse thunderstorms form along the east coast and west coast seabreeze.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 13, 11:57 AM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1257 PM EDT SUN MAY 13 2007
.DISCUSSION...
...ISOLATED STRONG TO SEVERE STORMS POSSIBLE...
LATEST VISIBLE SATELLITE LOOP SHOWS BACKDOOR COLD FRONT MOVING
ACROSS SOUTHERN GEORGIA AND INTO NORTHERN FLORIDA.
AS THE ATMOSPHERE OVER EAST CENTRAL FLORIDA BECOMES MORE UNSTABLE
WITH AFTERNOON HEATING AND MOISTURE POOLS AHEAD OF THE FRONT...
SCATTERED LIGHTNING STORMS ARE FORECAST TO DEVELOP MID TO LATE
AFTERNOON OVER THE INTERIOR THEN PUSH SLOWLY BACK TOWARD THE COAST
LATE AFTERNOON INTO THE EARLY EVENING. COLD TEMPERATURES ALOFT WILL
INCREASE LAPSE RATES AND THE POTENTIAL FOR STRONG GUSTY WINDS AND
LARGE HAIL LATE AFTERNOON AND THE EARLY EVENING HOURS. STRONG
CONVECTION EXPECTED TO DECREASE DURING THE EVENING WITH THE LOSS OF
DAY TIME HEATING BUT THE APPROACHING FRONT WILL PROVIDE ANOTHER
FOCUS FOR STORMS TO FORM AHEAD/ALONG.
LATEST GFS RUN HAS BACKDOOR FRONT MOVING DOWN THE PENINSULA
OVERNIGHT SUNDAY AND MONDAY MORNING WITH HIGH PRESSURE OVER THE
MIDDLE ATLANTIC BUILDING DOWN THE SOUTHEAST AND FLORIDA MONDAY
AFTERNOON. MOISTURE RIBBON ASSOCIATED WITH THE FRONT WOULD SUGGEST
KEEPING HIGHER POPS SOUTHERN AREAS MONDAY. MODELS STILL PAINTING A
NORTHEAST WIND SURGE MOVING DOWN THE PENINSULA AND ADJACENT COASTAL
WATERS AHEAD OF THE HIGH.
TUESDAY AND WEDNESDAY...BACKDOOR COOL WASHES OUT IN VCNTY S
PENINSULA BUT MOISTURE REMAINS HIGH ENOUGH TO BRING CHANCES OF
SHOWERS AND THUNDERSTORMS WITH AFTERNOON HEATING ALONG SEA BREEZES.
GENERALLY 20 PCT IN NORTHERN PORTION TO AROUND 40 PCT SOUTH NEAR
LAKE OKEECHOBEE. SHOWERS/DEBRIS CLOUDS MAY LINGER INTO EVENING
ESPECIALLY SOUTH.
THURSDAY AND FRIDAY...ANOTHER COOL FRONT MOVES ACROSS CENTRAL
FLORIDA THURSDAY AND FRIDAY. MOISTURE IS NOT ABUNDANT BUT AFTERNOON
HEATING AND SEA BREEZE CONVERGENCE SHOULD KEEP SCATTERED RW TRW
GOING FOR TWO MORE AFTERNOONS WITH BEST CHANCES BETWEEN LAKE
OKEECHOBEE AND VERO BEACH.
SATURDAY AND SUNDAY...HIGH PRESSURE BEHIND FRONT USHERS IN DRIER AIR
AND LIMITS CHANCES OF ISOLATED RW/TRW TO SOUTHERN PORTION OF
FORECAST AREA.
&&
.AVIATION...MVFR VISIBILITIES/CEILINGS...STRONG WIND GUSTS AND HAIL
THIS AFTERNOON AND EVENING OR UNTIL STORMS DIE DOWN. APPROACHING
FRONT FROM THE NORTH WILL INCREASE STORM/SHOWERS REST OF THE NIGHT
AND INTO THE MORNING. EXPECT GUSTY WINDS ALONG THE COAST AS A WIND
SURGE WORKS ITS WAY DOWN THE PENINSULA OVERNIGHT AND MONDAY.
&&
.MARINE...AREA BUOYS RECORDING SEAS 3 FEET OR LESS AND NORTHWEST
WINDS 5 TO 10 KNOTS THIS EVENING. WINDS AND SEAS EXPECTED TO
INCREASE LATE NIGHT AND MONDAY NORTH TO SOUTH AS A WIND SURGE WORKS
ITS WAY DOWN THE COAST. STRONG PRESSURE GRADIENT BETWEEN HIGH BEHIND
BACK DOOR FRONT AND DEPARTING OCEANIC LOW WILL BUILD 6 TO 8 FT SEAS
AND KEEP WINDS UP THROUGH MUCH OF TUESDAY. SMALL CRAFT
CONDITIONS POSSIBLY CONTINUE INTO WEDNESDAY FOR THE 20 TO 60 MILE
OFFSHORE SEGMENT AS SEAS WILL BE SLOW TO COME DOWN. SEAS SHOULD
DIMINISH MARKEDLY DURING THE DAY THURSDAY. SEAS MAY BE BUILDING BACK
SIGNIFICANTLY FOR NEXT WEEKEND IF ANOTHER STRONG HIGH PRESSURE RIDGE
BUILDS IN BEHIND THE NEXT FRONTAL PASSAGE ON FRIDAY AND A LOW
DEVELOPS OVER THE ATLANTIC EAST OF FLORIDA. MUCH UNCERTAINTY AT THIS
LONG RANGE.
&&
.FIRE WEATHER...ONSHORE WINDS FROM MON-THU WILL REDUCE WEATHER
RELATED FIRE CONCERNS. MIN RHS SHOULD REMAIN IN 40S AND 50S
THROUGH FRIDAY. A FEW AREA MAY RECEIVE HEAVY RAIN DURING THE WEEK
BUT OVERALL IS DOES NOT APPEAR THAT WIDESPREAD RAIN IS LIKELY.
LIGHTNING STRIKES MAY INITIATE NEW FIRES.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 70 78 67 81 / 40 30 20 20
MCO 67 83 67 85 / 40 30 20 30
MLB 71 82 71 81 / 40 40 30 30
VRB 71 83 71 82 / 40 40 30 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 AM MONDAY TO 4 PM EDT TUESDAY FOR
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 10 AM MONDAY TO 4 PM EDT TUESDAY FOR
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM
OFFSHORE.
&&
SHORT TERM...WIMMER
LONG TERM....HAGEMEYER
AVIATION...WIMMERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1113 AM EDT SUN MAY 13 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 140300- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1113 AM EDT SUN MAY 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A MOIST UNSTABLE AIR MASS COMBINED WITH BOUNDARY INTERACTIONS AND COLD TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE WILL PRODUCE SCATTERED LIGHTNING STORMS CONTAINING STRONG GUSTY WINDS AND LARGE HAIL. WEAK STEERING FLOW WILL KEEP STORMS FROM MOVING QUICKLY RESULTING IN LOCALLY HEAVY RAIN. STORMS WILL LINGER THIS EVENING WHILE DECREASING IN COVERAGE AFTER SUNSET. ...RIP CURRENT IMPACT... LONG PERIOD SWELLS WILL PRODUCE A RISK OF RIP CURRENTS THIS AFTERNOON. ...MARINE THUNDERSTORM GUST IMPACT... LATE AFTERNOON STORMS MOVING OFF THE MAINLAND AND INTO THE COASTAL WATERS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND LOCALLY ROUGH SEAS. BOATERS SHOULD KEEP A WEATHER EYE TO THE SKY AND BE PREPARED TO MOVE TO A PLACE OF SAFETY SHOULD STORMS THREATEN. ...FIRE WEATHER IMPACT... DRY VEGETATION AND MODERATELY LOW RELATIVE HUMIDITY ALONG WITH THE RISK OF LIGHTNING STORMS THIS AFTERNOON WILL POSE A FIRE WEATHER CONCERN. LIGHTNING WILL BE CAPABLE OF IGNITING NEW FIRES... ESPECIALLY AWAY FROM LOCATIONS THAT DO NOT RECEIVE RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
The Melbourne radar (KMLB), 130 km away, was scanning. The volume nearest the first event began at 17:36 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37043, 37044, 37045, 37046.